Hill Publishing Group | contact@hillpublisher.com

Hill Publishing Group

Location:Home / Journals / Journal of Applied Mathematics and Computation /


A Mathematical Model for the Response of Immune Cells to Mycobacterium Tuberculosis

Date: January 20,2021 |Hits: 219 Download PDF How to cite this paper

Fitri Nur Rahmawati, Yudi Ari Adi*

Department of Mathematics, Faculty of Applied Science and Technology, Ahmad Dahlan University, Yogyakarta, Indonesia.

*Corresponding author: Yudi Ari Adi


Tuberculosis (TB) is an infectious disease that is a problem almost all over the world. In 2019, the World Health Organization (WHO) reported 10 million new infections each year, with an average of 1.2 million people dying from the disease. Vaccination to healthy people is an effort to protect against infection with this disease. In this paper, a mathematical model of the interaction of the immune response against Mycobacterium tuberculosis with vaccine administration is studied. The model is in the form of a system of ordinary differential equations with four variables. Furthermore, an analysis of the stability of the equilibrium point is carried out. The results obtained indicate that the disease-free equilibrium point is globally asymptotically stable if R0≤1, and unstable if R0>1. The sensitivity analysis showed that the infection rate and the bacterial growth rate were the two most influencing factors for the infection’s survival. This study’s results are expected to be reference doctors and paramedics to reduce tuberculosis cases.


[1] WHO. (2019). Global Tuberculosis Control. http://www.who.int/tb/publications/global_report/2019/pdf/fullreport. pdf.

[2] CDC. (2011). The Difference Between Latent TB Infection and Active TB Disease.

[3] CDC. (2016). Transmission and Pathogenesis of Tuberculosis.

[4] Marino, S., Kirschner, D. E. (2004). The human immune response to the Mycobacterium tuberculosis in lung and lymph node. Journal of Theor Biol., vol. 227, pp. 463-486. 

[5] Mondragon, E. I., Esteva, L. Galan, L. C. (2011). A Mathematical Model for Cellular Immunology of Tuberculosis, Mathematical Biosciences and Engineering, vol. 8, no. 4, pp. 973-986. 

[6] Mondragon, E. I., Esteva, L., Burbano-Rosero, E. M. (2018). Mathematical model for growth of Mycobacterium tuberculosis in granuloma. Math Biosci Eng., vol. 15, no. 2, pp. 407-428. 

[7] Shi, R., Li, Y., Tang, S. (2014). A mathematical model with optimal controls for cellular immunology of tuberculosis. Taiwanese Journal of Mathematics, vol. 18, no. 2, pp. 575-597. 

[8] Magombedze, G., Garira, W., Mwenje, E. (2006). Modelling the human immune response mechanisms to Mycobacterium tuberculosis infection in lungs. Math Biosci Eng., vol. 3, pp. 661-682. 

[9] Zhang, W., Frascoli, F., Heffernan, J. M. (2020). Analysis of solutions and disease progressions for a within-host tuberculosis model. Mathematics in Applied Sciences and Engineering, vol. 1, no. 1, pp. 39-49.

[10] Adi, Y. A., Thobirin, A. (2020). Backward bifurcation in a within-host tuberculosis model. Advances in Mathematics Scientific Journal, vol. 9, no. 9, pp. 7269-7282.

[11] Khalil, H. K. (2002). Nonlinear System. Prentice-Hall, New Jersey.

[12] Chitnis, N., Hyman, J. M., Cushing, J. M. (2008). Determining important parameters in the spread of malaria through the sensitivity analysis of a mathematical model. Bulletin of Mathematical Biology, vol. 70, no. 5, pp. 1272-1296.

How to cite this paper

A Mathematical Model for the Response of Immune Cells to Mycobacterium Tuberculosis

How to cite this paper: Fitri Nur Rahmawati, Yudi Ari Adi. (2021) A Mathematical Model for the Response of Immune Cells to Mycobacterium Tuberculosis. Journal of Applied Mathematics and Computation5(1), 1-8.

DOI: http://dx.doi.org/10.26855/jamc.2021.03.001

Volumes & Issues

Free HPG Newsletters

Add your e-mail address to receive free newsletters from Hill Publishing Group.

Contact us

Hill Publishing Group

8825 53rd Ave

Elmhurst, NY 11373, USA

E-mail: contact@hillpublisher.com

Copyright © 2019 Hill Publishing Group Inc. All Rights Reserved.